Does sun exposure after getting Botox or dysport affect the effects?

Doctor Answers 15

Sun Exposure after Botox

No, sun exposure will not affect the effects after receiving Botox. I advocate daily use of a broad-spectrum sunscreen—particularly after receiving cosmetic wrinkle treatments as the results of these wrinkle treatments won’t last if you continue to get unprotected sun exposure.The reason: Exposure to the sun’s ultraviolet rays (which can even penetrate through car and office windows) breaks down collagen and elastin in the skin, damaging the DNA of skin cells (the genetic coding that determines how your skin ages). This process triggers premature aging of the skin (e.g. fine lines, wrinkles, hyperpigmentation, dryness, and loss of elasticity), as well as skin cancer.


New York Dermatologist
4.4 out of 5 stars 5 reviews

Sun exposure?

Direct sun exposure will not affect either Botox or Dysport. I agree with the other doctors, that long-term sun block is important for a more youthful appearance. Best, Dr. ALDO

Aldo Guerra, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

Sun exposure after Dysport

This is a very common question i get from my patients and the answer is no; sun exposure does not affect the results you get from botox/dysport injection. That said, using a sunscreen cream(30SPF) will definitely delay skin aging and protect you from various skin lesions.

Ioannis Gkotsikas, MD
Greece Plastic Surgeon

Dysport/Botox Results

Sun exposure will not directly affect your Dysport or Botox treatment but it is important to wear sunscreen and protect your skin from sun damage and prevent future signs of aging.

Kathleen Morno, MD
Highland Park Physician
5.0 out of 5 stars 1 review

Sun Exposure and Dysport

There are no adverse effects if an individual is exposed to the sun after injections with Botox or Dysport.  Avoid certain medications that can increase your risk before bruising for at least one week prior to injections.  Examples are Ibuprofen and Aspirin.  I would recommend always applying sunscreen prior to sun exposure to help preserve the skin quality.

Lisa Airan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 1 review

Sun and Botox

This is a question I get asked frequently at my office. The answer to your question is, no. The sun 

does not affect the results of Botox or Dysport. However, using sunblock of SPF 30 or higher is 

highly recommended when it comes to sun exposure. Applying sunblock will also help with the reduction of creating new fine lines and wrinkles.

Jennifer Chwalek, MD
New York Dermatologist
5.0 out of 5 stars 2 reviews

Sun after Botox injections

Sun exposure should not directly affect the results from Botox or Dysport injections. One should continue, however, using routine sun block and sun protection methods for skin health.

Best,
Dr. Chaboki

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
4.9 out of 5 stars 79 reviews

SUN AND BOTOX

This is a question i get asked quite frequently. There are no issues or dangers if you take sun after Botox or Dysport injections.(SPF protection is highly recommended). However, i would advise to not lie down or exercise for 4 hours post treatment, and avoid any blood thinning vitamins or medications prior to your treatment. Other than that Botox/Dysport treatment are easy and great to do even on your lunch break. Hope this helped!

Dysport & Sun

There is no evidence that sun exposure effects Dysport results.

I advise my patients not to exercise for 24 hours after their treatment.

Sun Exposure & Neuromodulators

Thank you for your question. Sun exposure will not affect your recent treatment with Botox or Dysport (known as neuromodulators) however, it is important that you protect your skin daily with sunblock. The UV rays of the sun cause premature skin aging and if you are continually exposed to these rays, you will continue to develop fine lines and wrinkles (which you are attempting to eliminate with neuromodulators). The first step to healthy skin is applying a sunblock daily to all exposed areas of the skin and reapplying every two hours. Only after this will treatment with neuromodulators be the most effective.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.